MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ6 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ6 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5512-F-601
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding revision due to dislocation of a triathlon insert involving a triathlon ts femoral component was reported.The event was confirmed based on the clinician review of the medical records provided.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: clinician review of the medical records provided indicated "no examination of any explanted components except for the insert from the (b)(6) 2018 revision surgery and no primary left total knee arthroplasty operative report or list of components are available for review.The medial position of the revision tibial component and the distal position of the joint line in the revision total knee arthroplasty likely resulted in increased stress to the ts insert stability resulting in two dislocations and a later anterior implant subluxation.There is no evidence that factors of implant design, manufacturing or materials were responsible for this clinical situation".Device history review: dhr review for the reported lot determined that the device was manufactured and packed to specification.Complaint history review: there have been three other similar events for the reported lot.Conclusion: clinician review of the medical records provided indicated "no examination of any explanted components except for the insert from the (b)(6) 2018 revision surgery and no primary left total knee arthroplasty operative report or list of components are available for review.The medial position of the revision tibial component and the distal position of the joint line in the revision total knee arthroplasty likely resulted in increased stress to the ts insert stability resulting in two dislocations and a later anterior implant subluxation.There is no evidence that factors of implant design, manufacturing or materials were responsible for this clinical situation".No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that patient's left knee was revised due to instability.A poly swap was performed.As per consulting clinician's medical review, "the medial position of the revision tibial component and the distal position of the joint line in the revision total knee arthroplasty likely resulted in increased stress to the ts insert stability resulting in two dislocations and a later anterior implant subluxation." the consulting clinician clarified that this conclusion reflects an alignment issue of the tibial baseplate and femoral component leading toward subsequent subluxation and dislocation.

Brand Name
TRI TS FEMUR SZ6 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7715252
Report Number0002249697-2018-02279
Device Sequence Number1328913
Product Code MBH
UDI-Device Identifier07613327026597
UDI-Public07613327026597
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number5512-F-601
Device Lot NumberTHUV
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient Weight117